Is It Safe to Use Herbal Sleep Aids While Taking Antidepressants

Posted by Karl Weber | August 28, 2012 | Articles | No Comments
top-pboost20-40-1

Insomnia can occur temporarily or on a constant basis, and it usually means nothing more than the inability to fall asleep, although a person feels tired enough to sleep soundly. Occasional stress can be a major cause, and, often, insomnia can trigger lower levels of natural antidepressant, which, at their turn, can lead to mild depression. Taking antidepressants kanna effects prescribed by a doctor leads to drowsiness, and sleep may come easier. However, too much medication can lead to other problems, like tolerance and addiction, which are not very helpful for someone that already has to deal with conditions like depression and insomnia. A herbal mood booster is the answer found by many people, but taking such over the counter supplements, without talking to your GP about the possible interactions between your antidepressant medication and the alternative antidepressant you have just found, can have unpleasant consequences.

The proper dose

Many people think that if they take a herbal antidepressant, it does not matter how much they consume, as it will not cause them any problems and also can gingko biloba delay ejaculation. This is far from being the truth, and there are more than just one alternative antidepressant coming in herbal form, known for side effects, when taken in large quantities. For instance, Saint John’s Wort, although a herb known for its properties of improving the secretion of natural antidepressant in the body, can interact with blood thinning medications, cancer treatments, and contraceptive pills. Drinking too much chamomile tea, which counts as a great herbal mood booster, when consumed in proper quantities, can upset the stomach. Lavender, another well known herbal antidepressant, is a great sleep aid, but, when you take too much of it, you can experience vivid dreams, increased heartbeat and blurred vision.

Mixing herbal sleep aids and antidepressants

One of the main reasons for which you should not mix a herbal mood booster with antidepressants is represented by the interactions between the active ingredients. You should only take one of them, and avoid taking them together. While one acts on your brain in a natural manner, the other modifies the chemistry of your brain, and combining the two effects can prove too much. Although there are not severe side effects known to be related to the use of a herbal antidepressant with chemical based medicines, large quantities of substances that act on your brain in this manner can cause consequences on the long run.

Possible consequences of combining a herbal mood booster with antidepressant

The effect of both the one and the other is to calm the nervous system and to reach balance of natural antidepressant in the human body. However, if taking too much of a sleeping pill can be dangerous, the same thing can happen when you take various supplements treating the same condition. Chances are that you will be feeling quite drowsy the next day, without benefiting from the qualities of the alternative antidepressant. Also, the effectiveness of the prescription medicines can be affected, and increasing the dosage should not be the answer.